Alert archive / New York / Wind Advisories in 2017
Wind Advisory 6, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Mar 7, 2017, 3:13 PM EST for 13 counties in New York. It took effect at Mar 8, 2017, 11:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 3:13 PM EST (20:13 UTC)
- In effect from
- Mar 8, 2017, 11:00 AM EST
- Expired
- Mar 9, 2017, 12:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 38 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS71 KALY 072013 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 313 PM EST Tue Mar 7 2017 NYZ032-033-038>043-047>053-058-063-082>084-080415- /O.NEW.KALY.WI.Y.0006.170308T1600Z-170309T0300Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 313 PM EST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... The National Weather Service in Albany has issued a Wind Advisory, which is in effect from 11 AM to 10 PM EST Wednesday. * Locations...Southern Adirondacks, Lake George Saratoga Region, Mohawk valley, Schoharie Valley and Capital District of New York. * Hazards...Strong and gusty winds. * Winds...West to southwest 15 to 25 mph with gusts up to 50 mph. * Timing...Gusty winds develop by late Wednesday morning and are the strongest between 1 PM and 6 PM, before diminishing on Wednesday evening. * Impacts...A few downed trees and tree limbs and isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected...or gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing scattered power outages. Driving can also be difficult... especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
732 WWUS71 KALY 072139 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 439 PM EST Tue Mar 7 2017 NYZ032-033-038>043-047>053-058-063-082>084-081000- /O.CON.KALY.WI.Y.0006.170308T1600Z-170309T0300Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 439 PM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... * Locations...Western and southern Adirondacks, Lake George Saratoga Region, Mohawk valley, Capital District, Schoharie valley and eastern Catskills of New York. * Hazards...Strong and gusty winds. * Winds...West to southwest 15 to 25 mph with gusts up to 50 mph. * Timing...Gusty winds develop by late Wednesday morning and are expected to be strongest between 1 PM and 6 PM, before decreasing Wednesday evening. * Impacts...A few downed trees and tree limbs and isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected...or gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing scattered power outages. Driving can also be difficult... especially for high profile vehicles. Use extra caution. && $$
969 WWUS71 KALY 080857 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 357 AM EST Wed Mar 8 2017 NYZ032-033-038>043-047>053-058-063-082>084-082100- /O.EXT.KALY.WI.Y.0006.170308T1600Z-170309T0500Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 357 AM EST Wed Mar 8 2017 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * Locations...Western and southern Adirondacks, Lake George Saratoga Region, Mohawk valley, Capital District, Schoharie valley and eastern Catskills of New York. * Hazards...Strong and gusty winds. * Winds...West to southwest 15 to 25 mph with gusts up to 50 mph. * Timing...Gusty winds develop by late Wednesday morning and are expected to be strongest between 1 PM and 9 PM, before decreasing Wednesday evening. * Impacts...A few downed trees and tree limbs and isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected...or gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing scattered power outages. Driving can also be difficult... especially for high profile vehicles. Use extra caution. && $$
807 WWUS71 KALY 082045 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 345 PM EST Wed Mar 8 2017 NYZ032-033-038>043-047>053-058-063-082>084-090445- /O.CON.KALY.WI.Y.0006.000000T0000Z-170309T0500Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 345 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * Locations...Western and southern Adirondacks, Lake George Saratoga Region, Mohawk valley, Capital District, Schoharie valley and eastern Catskills of New York. * Hazards...Strong and gusty winds. * Winds...West to southwest 15 to 25 mph with gusts up to 50 mph. * Timing...Gusty winds will continue into this evening before diminishing early tonight. * Impacts...A few downed trees and tree limbs and isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected...or gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing scattered power outages. Driving can also be difficult... especially for high profile vehicles. Use extra caution. && $$
367 WWUS71 KALY 090457 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1157 PM EST Wed Mar 8 2017 NYZ032-033-038>043-047>053-058-063-082>084-090600- /O.EXP.KALY.WI.Y.0006.000000T0000Z-170309T0500Z/ Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 1157 PM EST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... Winds have dropped below advisory criteria but will remain breezy through the overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:05 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 7, 1:05 PM EST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Albany NY 105 PM EST Tue Mar 7 2017 .SYNOPSIS... Milder temperatures are forecast by later today with mainly rain showers expected under cloudy skies. Then a couple of cold fronts will move across the region through Thursday, with much colder temperatures forecast for the upcoming weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 105 PM EST, Areas of showers continue to move across the region today, with one batch headed into western New England and another moving into the Mohawk Valley and eastern Catskills. Warm advection/isentropic lift will continue to result in periods of showers the rest of the day into tonight. Temperatures have been slow to rise today with the clouds/showers, but most areas should moderate into the 40s due to increasing southerly wind by late this afternoon. The strength of the warm advection as LLJ increases to 50+kts, isentropic lift on the 290K surface and overall vertical lift seen in the cross sections in advance of the upper trough will keep the weather soggy into the evening and early overnight period. Then the approach of the upstream cold front is expected to cross eastern NY around 09Z Wednesday then western New England around 12Z Wednesday. This too should decrease the precipitation coverage from west to east. Enough cold air may undercut the precipitation for a little mix of snow across the Adirondacks before dissipating. Lows will range from the lower 30s across the Dacks, mid 30s for the remainder of the terrain to lower 40s for most of the Hudson River Valley into northwest CT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Wednesday looks to be mainly dry through the morning hours behind the first cold front, but breezy with deep mixing expected to near H700. Also, despite some cooling aloft surface temperatures will actually be warmer in many areas on Wednesday due to substantial mixing with drier air in place and a persistent W-SW flow with downsloping off the mountains. High temps expected to reach the mid to perhaps upper 50s in most N-S oriented valleys, with mid 40s to lower 50s in the higher terrain. Chances for showers will increase from mid afternoon through early evening ahead of the next cold front approaching from the Great Lakes. Coverage looks to be rather scattered though due to limited moisture to the northwest 2/3rds of the CWA. Some snow showers will be possible Wednesday night, mainly over the higher terrain as colder air filters in with some upslope/lake enhancement developing. This becomes more apparent late at night at H850 temperatures drop close to -15C across the Dacks to -5C near the I84 corridor. Wednesday night Lake Ontario response increases with mean flow from the 270-280 direction and inversion levels around 5000 feet. So we will continue with high chance PoPs for those regions downwind of the lake and just north of I90 corridor. Those inversion heights lower through Thursday as lake response should subside with a mainly dry day expected across the region. It will be more seasonable with respect to temperatures with highs around 30F for the higher terrain of the Dacks and southern Greens to lower-mid 40s for the Capital District southward. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A reinforcing shot of cold air will arrive on Friday as an arctic cold front slides south through the region. This frontal passage, accompanied by an upper level low to our north, will allow for light snow showers across the region. Snow squalls will also be possible Friday afternoon through the overnight period. Temperatures Friday night will fall into the single digits (below zero in the Adirondacks) as an anomalously cold air mass infiltrates the Capital District. A wind chill advisory might be needed for the higher terrain as wind chill values plummet into the -15 to -25 degree range. The latest GEFS shows 850 temps 2 to 3 standard deviations below normal for Friday night. High pressure will briefly build into the region on Saturday with a chill air mass in place. Highs Saturday afternoon will only reach the low teens to mid 20s. A low pressure system will pass by to our south on Sunday, potentially clipping southern New York with light snow showers. This low track is further south than in previous model runs so have trended pops down across most of the area. Temperatures will remain chilly on Sunday with highs in the low 20s to low 30s. The next weather maker arrives on Monday as northern stream energy and surface low tracks across the Great Lakes region into New England. A mix of rain/snow is possible Monday afternoon into Tuesday as this system moves through. Fortunately, temperatures will begin moderating back to normal for the new work week with highs in the mid 30s to mid 40s by Tuesday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Periods of rain will continue through 12Z Wednesday with occasional MVFR/IFR conditions expected. Wind shear is also forecast overnight tonight as a strong low level jet moves across the area. A cold front will pass through the area around 12Z Wednesday shifting winds to the west and ending the rain. The rain may end as a brief period of snow at KPSF. Winds tonight from the south 5-10 kts with some locations gusting to 25 kts, especially at ALB. Winds shift to the west around 12Z Wednesday and remain at 10kts with gusts to 20kts. LLWS all TAf sites from roughly 00Z Wednesday to 12Z Wednesday. Outlook... Wednesday Night: Low Operational Impact. Breezy Slight Chance of SHRA...SHSN. Thursday: Moderate Operational Impact. Windy With Gusts To 32.0 NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Slight Chance of SN. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .HYDROLOGY... No widespread hydro problems anticipated through the remainder of this week. Temperatures will moderate back to above normal levels through the mid week period with widespread chances for rainfall through tonight. Rainfall amounts of around a third of an inch to around three quarters of an inch are expected, with the higher amounts across the western Mohawk Valley and Adirondacks. A more seasonable air mass will be ushered back into the region Wednesday night with the passage of a stronger cold front. Much colder air looks to build back in towards the end of the week. The MMEFS does not indicate any river forecast points reaching flood stage due to runoff from snowmelt and rainfall at this time. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND NEAR TERM...SND/JPV SHORT TERM...BGM/JPV LONG TERM...NAS/JVM AVIATION...SND HYDROLOGY...BGM/JPV
Hazardous weather outlook, Mar 7, 4:09 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 409 AM EST Tue Mar 7 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 409 AM EST Tue Mar 7 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and Tonight. Pockets of light freezing rain will be possible in some spots where surface temperatures remain at or just below freezing early this morning. It appears that temperatures should rise above freezing by mid-morning as showers and periods of rain move through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send any reports of ice accretion to the National Weather Service.
In the hours before
Special weather statement, Mar 7, 9:50 AM EST, 5 hours 23 minutes before
Special Weather Statement National Weather Service Albany NY 950 AM EST Tue Mar 7 2017 VTZ013-014-071700- Bennington-Western Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, and Londonderry 950 AM EST Tue Mar 7 2017 There could be pockets of light freezing rain where surface temperatures remain at or just below freezing across portions of southern Vermont. It appears that temperatures should rise above freezing around noon today. Motorists and pedestrians should be alert for isolated slippery spots on roads and sidewalks in normally colder areas through noon today.
Nearby
Wind Advisories in New York, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.